MAUDE Adverse Event Report: AMERICAN MEDICAL SYSTEMS INC. SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT

AMERICAN MEDICAL SYSTEMS INC. SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT
Model Number S-LLF273TG
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/29/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the fiber broke.Procedure or patient outcome was not reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record (dhr) confirmed that the devices met all material, assembly and performance specifications.Analysis of the returned device revealed that the fiber returned in two pieces.The distal end of the glass fiber exhibits no signs of usage.The fiber is broken within the fiber blue outer sheath and detached at 4 feet and 5.5 inches from distal tip.The length of second piece including the connector is 7 feet and 6 inches.The fiber was tested with hene laser fixture and the aim beam is visible at the break.The break location on both pieces exhibit signs of slight melting.An evaluation conclusion code of cause not established was assigned to this investigation.

Brand Name
SUREFLEX FIBERS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
AMERICAN MEDICAL SYSTEMS INC.
3070 orchard drive
san jose CA 95134
MDR Report Key8104682
Report Number2937094-2018-60129
Device Sequence Number19323104
Product Code GEX
UDI-Device Identifier00878953004839
UDI-Public00878953004839
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140679
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2021
Device Model NumberS-LLF273TG
Device Catalogue NumberS-LLF273TG
Device Lot Number0021690475
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer01/24/2019
Initial Report FDA Received Date11/26/2018
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1